• carolgor carolgor
    April 04, 2009
    What does prednisone do to the body?
    carolgor carolgor
    April 04, 2009

    I have been on prednisone for 14 months, had temporal arteritis, and was on 60 mg of prednisone (now down to 20 mg). While on this med, the left side of my face, my arm, and leg are all swollen. If I exercise it gets worse. I haven't gotten any answers from doctors on why this is the case, just conflicting answers. One says that it's because I'm left handed and am using the muscles more. Another said it's a side effect - okay, if that is true, why is it only on the left side? It's very confusing!

    Has anyone got an answer out there, or is anyone going through the same as me?

    READ MORE

FROM OUR EXPERTS

  • Amy Tudor
    Health Guide
    August 10, 2014
    Amy Tudor
    Health Guide
    August 10, 2014

    Hi Carolgor -

     

    I know this is an old question, but I did want someone from our staff to answer you!  I hope you've long since discovered the cause of this problem and gotten some treatment for it. I know from experience that prednisone can cause swelling, but I must admit that even after doing research, I can't find anything on the drug that sounds like what you were experiencing. I'm only a layperson though, and only a doctor can accurately diagnose the issue after an exam. I hope you found a doctor who could help you!

     

    If you did find out what was causing the swelling and got treatment for it, perhaps you'd consider coming back and telling us how things turned out for you? Your experience might be invaluable to someone else suffering from the symptoms.

     

    Here are some links that might be helpful for you in any case.  Best of luck to you!

     

    Everyday Ways to Protect Your Joints

    Strategies to Improve Exercise Tolerance

    7 Ways Your Body Says You’re Stressed

     


FROM OUR COMMUNITY

  • onedayatatime December 13, 2009
    onedayatatime
    December 13, 2009

    i got rear-ended in my van, got spondylolisthesis, now pinched scaitic nerves in my lower back.  Lumber 5 and Sacrum 1. look up spondylolisthesis to understand better.  I have had many weird symtoms, burning, shooting, aching, sharp pain, cold, numb, tingling feeling and bad thunderclap headaches.  Now i avoided a collision 3 days ago this guy in lala land decides to pull out in front of me when i have a green light so i swerve and fishtail to avoid him.  Now i have the exact same symptoms posted.  Whole left side of body is numb, swollen, burning, cold, tingling, hurting etc. you get the point.  If I were you I would ask to see a back specialist.  x-rays of whole spine then mri. gluck all. Oh and Lima plus and Acai berry pure drink will take away inflammation and you will feel like a million bucks.  you should look into the benefits in taking these; works well on back pain.

    READ MORE
  • concerned parent February 10, 2010
    concerned parent
    February 10, 2010

    my daughter is taking prednisone and after 6 days shes just noticed swelling on her left side too! Shes 14 and has mono and pnemoina and she is also taking the z pack. It sounds like a reaction to the steriod! she has one more day 2 take it, so im going to call the dr in the morning or take her to the er for a full wk up! Swelling always means something! check with ur dr asap! And the best of luck on your healing!!

    READ MORE
  • rana ashraf October 20, 2009
    rana ashraf
    October 20, 2009

    i m also facing same problem like you that my left side of face arm and leg is feeling swelled i also visited many doctors but no one has the solution of my problem please help me .

    READ MORE
  • sheilaettridge June 07, 2010
    sheilaettridge
    June 07, 2010

    hi SNAP!!!!!! you are not alone ... mine started in my left foot (in boot for 6 weeks told i had broken it...) then told i hadnt ect ... then my hands swelled but more the left ... lost my job through time off ... various pain from stabbing electric type to arthritic ache ... mri nothing shows up ... this morn my left foot swollen again ( but swells width way like ive become deformed... n ow also left leg a hand doing the same ... beginning to feel like the elephant woman ! back to gp today dont know why i dont go to the vet think ive lost faith in nhs ... sorry i have no answeres for you but you are not alone ( was told by someone that it could be to do with the lymphatis system being blocked but cant confirm this as i have a gp altho nice if you suggest something she takes it personal as i you are telling her ;her job ) i wish you all the best........................

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.

Most Popular

http://www.healthcentral.com/diet-exercise/cf/slideshows/8-ways-go-nut-healthy-holiday-season
Nutrition and Your Diet
Healthy Nuts for the Holidays